Alert archive / Florida / Areal Flood Warnings in 2021

Areal Flood Warning 3, NWS Melbourne, FL

August 3, 2021Saint Lucie County, Florida

NWS Melbourne, FL issued this areal flood warning at Aug 3, 2021, 3:22 PM EDT for Saint Lucie County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 3:22 PM EDT (19:22 UTC)
Expired
Aug 3, 2021, 5:15 PM EDT
In force
113 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Flood severity
None

County Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 91 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
-84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

686 
WGUS42 KMLB 031922
FLWMLB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Melbourne FL
322 PM EDT Tue Aug 3 2021

FLC111-032115-
/O.NEW.KMLB.FA.W.0003.210803T1922Z-210803T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Lucie FL-
322 PM EDT Tue Aug 3 2021

The National Weather Service in Melbourne has issued a

* Flood Warning for Urban area and small stream in...
  East Central St. Lucie County in east central Florida...

* Until 515 PM EDT.

* At 322 PM EDT, Doppler radar and automated rain gauges indicated 
  heavy rain due to thunderstorms. Flooding is ongoing or expected 
  to begin shortly in the warned area. Between 3.5 and 4.5 inches of 
  rain have fallen.

* Some locations that will experience flooding include...
  White City, Port Saint Lucie River Park, Indian River Estates, 
  Saint Lucie West, and Fort Pierce South.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 2731 8041 2734 8040 2738 8038 2739 8037
      2740 8034 2741 8031 2732 8026 2730 8030
      2729 8032 2729 8038 2730 8040 2730 8041

$$

Rodriguez

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this areal flood warning went out at Aug 3, 10:43 AM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Aug 3, 10:43 AM EDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1043 AM EDT Tue Aug 3 2021

.DISCUSSION...

...Higher Strong Storms Coverage Continues Through Mid Week...

Active weather already occurring across sections of east central
FL. Light rain continues over the northern counties but as the
Treasure Coast and neighboring counties stayed under partly
cloudy skies this morning, showers and storms have developed
already and were moving to the northeast. A PWAT of 1.91 inches
was observed from this morning's sounding at the Cape and surface
CAPE above 2,000J/kg. The afternoon looks to be another active
one, with increasing coverage of showers and storms moving from
west to east. These will have the potential to develop and quickly
produce strong gusty winds. The stronger ones will produce gusts
of 40 to 50 mph, locally heavy rainfall and frequent lightning
strikes. High temps will be reaching the lower 90s and for areas
with early rain activity, these might stay in the upper 80s.

&&

.AVIATION...
Light rain coverage has diminished across the northern terminals
but it will still affect KMCO and KISM through late morning. Over
Osceola southward to Martin county, a few shower and storms have
developed this morning and are moving to the northeast, possibly
affecting KFPR/KSUA. For the rest of the day, coverage of storms
will increase from west to east. Most of the TAFs have tempos and
these will be adjusted as the day progresses. Storms will have the
potential to reduce visibilities in heavy rain, produce gusty
winds of 35 to 45 kt and frequent lightning. Activity should
decrease from west to east in the evening, returning to VFR.

&&

.MARINE...
Showers and storms will continue to impact the waters east of the
Treasure Coast as these move to the northeast, producing gusty
winds and higher seas. Otherwise, south winds 10-15 kt increasing
in the afternoon to 15-20 kt and seas 2-3 ft. Operators of small
craft should exercise caution.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  74  88  74 /  70  40  80  30
MCO  89  75  90  74 /  70  40  80  30
MLB  91  75  91  75 /  70  50  80  30
VRB  91  74  91  74 /  70  50  70  30
LEE  84  76  87  75 /  70  40  80  30
SFB  85  75  89  74 /  70  40  80  30
ORL  88  76  89  76 /  70  40  80  30
FPR  90  74  91  74 /  70  50  70  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Rodriguez
Hazardous weather outlook, Aug 3, 11:23 AM EDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1123 AM EDT Tue Aug 3 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1123 AM EDT Tue Aug 3 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and storms will develop into the
evening, moving east to northeast around 15 to 20 mph across east
central Florida and offshore.

Main storm threats will be frequent lightning strikes, strong
wind gusts up to 40 to 50 mph, and locally heavy rainfall.
However, can't rule out an isolated severe storm or two, producing
damaging winds around 60 mph. Also, a brief funnel cloud or weak
tornado could be possible with storms that interact with the east
coast sea breeze toward Brevard County and the Treasure Coast this
afternoon.

.FLOOD IMPACT...
Some slower moving and persistent storms will be capable of
producing locally heavy rainfall amounts up to 2 to 3 inches in a
short period of time. This could lead to standing water issues on
area roadways and across poor drainage areas.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous showers and storms will develop this afternoon
and continue into the evening. Some stronger storms will be
capable of producing wind gusts near or in excess of 34 knots
across inland lakes or as they push eastward and offshore.

.WATERSPOUT IMPACT...
A brief waterspout will be possible from storms that push offshore
of Brevard County and the Treasure Coast this afternoon.

.WIND AND SEA IMPACT...
South to southwest winds will increase to 15 to 20 knots this
afternoon and evening over the offshore waters and also nearshore,
south of Sebastian Inlet. Small craft should exercise caution if
venturing into this portion of the adjacent Atlantic waters.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous afternoon and evening lightning storms will
continue through late week. Some stronger storms will be possible
each day, with the main threats including frequent cloud to
ground lightning strikes, torrential downpours, and wind gusts up
to 40 to 50 mph. Localized poor drainage flooding is possible in
areas that receive heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Negron/Weitlich

In the hours before

Local storm report, Aug 3, 2:22 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
222 PM EDT TUE AUG 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND GST     3 ENE GIFFORD           27.69N 80.37W
08/03/2021  M40 MPH          Indian River       FL   MESONET

            TEMPEST STATION AT S CAMELIA CT MEASURED A WIND GUST OF
            35KT/40MPH FROM THE SOUTH.

&&

REH
Local storm report, Aug 3, 2:37 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
237 PM EDT TUE AUG 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     6 WSW FORT PIERCE       27.42N 80.41W
08/03/2021  M50 MPH          St. Lucie          FL   MESONET

            TEMPEST STATION AT TALL PINE ST MEASURED A WIND GUST OF
            43KT/50MPH FROM THE EAST.

&&

REH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 1:26 PM EDTSpecial Marine WarningMLB2 hr
Aug 3, 2:42 PM EDTAreal Flood AdvisoryMLBSaint Lucie2 hr
Aug 3, 3:27 PM EDTSpecial Weather StatementMLBOsceola33 min
Aug 3, 3:42 PM EDTSpecial Marine WarningMLB2 hr
Aug 3, 3:48 PM EDTSpecial Weather StatementMLBBrevard42 min
Aug 3, 4:27 PM EDTSpecial Weather StatementMLBBrevard33 min
Aug 3, 4:30 PM EDTSpecial Marine WarningMLB60 min
Aug 3, 4:44 PM EDTAreal Flood AdvisoryMLBBrevard2 hr
Aug 3, 4:55 PM EDTAreal Flood WarningMLBBrevard95 min
Aug 3, 7:23 PM EDTSpecial Marine WarningMLB52 min
Aug 3, 7:31 PM EDTSpecial Marine WarningMLB59 min
Aug 3, 7:38 PM EDTSpecial Weather StatementMLBSeminole22 min

Nearby

Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.